Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 243, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 1997, 9:16 PM CDT for De Soto Parish, Louisiana. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 1997, 9:16 PM CDT (02:16 UTC)
- Expired
- Jun 13, 1997, 10:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 9:30 PM CDT | Thunderstorm Wind 60 | Stonewall, LA | Trees and power lines were toppled in town. |
| Jun 13, 9:30 PM CDT | Thunderstorm Wind 65 | Mansfield, LA | Front porch to a house was completely blown off. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 8:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3531 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 140217 RRA SVRSHV LAC031-140315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 916 PM CDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT FOR THE FOLLOWING AREA... IN NORTHWEST LOUISIANA ...DE SOTO PARISH AT 915 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF STONEWALL MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL WAS REPORTED FROM THIS STORM IN KEITHVILLE AT 910 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. 4/5 2 &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:23 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 13, 8:23 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 823 PM CDT FRI JUN 13 1997 ONLY NEED TO MAKE COSEMTIC CHANGES TO GOING FCSTS THIS EVNG AS CONVECTION CONTS TO DROP SLOWLY SE ACRS NE TX AND INTO SW AR AND NRN LA. WILL LIKELY NEED TO ADJUST LOW TEMPS THOUGH WHERE RAIN FALLS THIS EVNG INTO THE UPR 60S TO NEAR 70. 18
In the hours before
Local storm report, Jun 13, 8:45 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM 3 W DANGERFIELD TX WIND DAMAGE
06/13/97 MARION TREES WERE REPORTED DOWN ALONG
HWY 11.
0648 PM MT PLEASANT TX WIND DAMAGE
06/13/97 TITUS ROOF COLLAPSED ONTO THE SUPER
ONE GROCERY STORE TRAPPING
PEOPLE INSIDE. NO REPORTS OF
INJURIES.
0835 PM SHREVEPORT LA 0.50 INCH HAIL.
06/13/97 CADDO HAIL REPORTED ON HEARNE AVE
ON EAST SIDE OF TOWN.Local storm report, Jun 13, 8:46 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM 3 W DANGERFIELD TX WIND DAMAGE
06/13/97 MARION TREES WERE REPORTED DOWN ALONG
HWY 11.
0648 PM MT PLEASANT TX WIND DAMAGE
06/13/97 TITUS ROOF COLLAPSED ONTO THE SUPER
ONE GROCERY STORE TRAPPING
PEOPLE INSIDE. NO REPORTS OF
INJURIES.
0835 PM SHREVEPORT LA 0.50 INCH HAIL.
06/13/97 CADDO HAIL REPORTED ON HEARNE AVE
ON EAST SIDE OF TOWN.Local storm report, Jun 13, 8:49 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0844 PM 3 W BLANCHARD LA 0.75 INCH HAIL
06/13/97 CADDO HAIL REPORTED IN LONGWOOD.
0830 PM ELYSIAN FIELDS TX 1.75 INCH HAIL
06/13/97 HARRISON
13Local storm report, Jun 13, 8:50 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0844 PM 3 W BLANCHARD LA 0.75 INCH HAIL
06/13/97 CADDO HAIL REPORTED IN LONGWOOD.
0830 PM ELYSIAN FIELDS TX 1.75 INCH HAIL
06/13/97 HARRISON
13Local storm report, Jun 13, 9:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM MARSHALL TX 0.88 INCH HAIL
06/13/97 HARRISON HAIL REPORTED IN SOUTH PART
OF TOWN.
0851 PM MARSHALL TX 1.00 INCH HAIL REPORTED IN
06/13/97 HARRISON THE NORTHEAST PART OF TOWN.
0855 PM WASKOM TX 0.88 INCH HAIL
06/13/97 HARRISON
0820 PM PLAIN DEALING LA WIND DAMAGE
06/13/97 BOSSIER TREES DOWN ALONG HWY 3
IN TOWN.Local storm report, Jun 13, 9:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM MARSHALL TX 0.88 INCH HAIL
06/13/97 HARRISON HAIL REPORTED IN SOUTH PART
OF TOWN.
0851 PM MARSHALL TX 1.00 INCH HAIL REPORTED IN
06/13/97 HARRISON THE NORTHEAST PART OF TOWN.
0855 PM WASKOM TX 0.88 INCH HAIL
06/13/97 HARRISON
0820 PM PLAIN DEALING LA WIND DAMAGE
06/13/97 BOSSIER TREES
DOWN ALONG HWY 3
IN TOWN.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:48 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 57 min |
| Jun 13, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 62 min |
| Jun 13, 9:20 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 55 min |
| Jun 13, 9:41 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 64 min |
| Jun 13, 9:56 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.